Alert archive / Georgia / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Columbia, SC
NWS Columbia, SC issued this flash flood watch at Mar 4, 2020, 4:13 AM EST for Burke County, Georgia. It took effect at Mar 4, 2020, 7:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 4:13 AM EST (09:13 UTC)
- In effect from
- Mar 4, 2020, 7:00 AM EST
- Expired
- Mar 5, 2020, 7:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WGUS62 KCAE 040913 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Columbia SC 413 AM EST Wed Mar 4 2020 GAZ077-050000- /O.NEW.KCAE.FF.A.0002.200304T1200Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burke- Including the city of Waynesboro 413 AM EST Wed Mar 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Columbia has issued a * Flash Flood Watch for a portion of east central Georgia, including the following area, Burke. * Through Thursday evening * Rainfall totals of around 3 inches are expected through Thursday. Given wet grounds and existing road closures, the risk for flooding will be enhanced. * Flooding could occur quickly, especially in low-lying and poor drainage areas. Be prepared for the possibility of widespread street flooding and flooded properties. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ awp
4 follow-up statements
698 WGUS62 KCAE 042003 FFACAE Flood Watch National Weather Service Columbia SC 303 PM EST Wed Mar 4 2020 GAZ077-051315- /O.CON.KCAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burke- Including the city of Waynesboro 303 PM EST Wed Mar 4 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of east central Georgia, including the following area, Burke. * Through Thursday evening * Rainfall totals of around 3 inches are expected through Thursday. Given wet grounds and existing road closures, the risk for flooding will be enhanced. * Flooding could occur quickly, especially in low-lying and poor drainage areas. Be prepared for the possibility of widespread street flooding and flooded properties. A Flash Flood Watch means that conditions may develop that lead to flash flooding. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
023 WGUS62 KCAE 050832 FFACAE Flood Watch National Weather Service Columbia SC 332 AM EST Thu Mar 5 2020 GAZ077-060000- /O.CON.KCAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burke- Including the city of Waynesboro 332 AM EST Thu Mar 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of east central Georgia, including the following area, Burke. * Through this evening * Rainfall totals of around 3 inches are expected through Today. Given wet grounds and existing road closures, the risk for flooding will be enhanced. * Flooding could occur quickly, especially in low-lying and poor drainage areas. Be prepared for the possibility of widespread street flooding and flooded properties. A Flash Flood Watch means that conditions may develop that lead to flash flooding. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ awp
658 WGUS62 KCAE 051430 FFACAE Flood Watch National Weather Service Columbia SC 930 AM EST Thu Mar 5 2020 GAZ077-060000- /O.CON.KCAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burke- Including the city of Waynesboro 930 AM EST Thu Mar 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... The Flash Flood Watch continues for * A portion of east central Georgia, including the following area, Burke. * Until 7 PM EST this evening * Additional rainfall up to 1.50 inches is expected today. Given wet grounds and existing road closures, the risk for flooding will be enhanced. * Flooding could occur quickly, especially in low-lying and poor drainage areas. Be prepared for the possibility of widespread street flooding and flooded properties. A Flash Flood Watch means that conditions may develop that lead to flash flooding. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
769 WGUS62 KCAE 052341 FFACAE Flood Watch National Weather Service Columbia SC 641 PM EST Thu Mar 5 2020 ...Flash Flood Watch for Burke County will Expire at 7 PM... As low pressure moves further away from the area, only light rain will remain this evening before ending by midnight. The additional light rain this evening will not be enough to exacerbate ongoing minor flood conditions in rural areas, so the Flash Flood Watch will be allowed to expire at 7 PM. Water may linger on rural roads and other poor drainage areas with creeks expected to remain at high levels from earlier rains. GAZ077-060045- /O.EXP.KCAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burke- Including the city of Waynesboro 641 PM EST Thu Mar 5 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM EST THIS EVENING... The Flash Flood Watch for a portion of east central Georgia will expire at 7 PM EST this evening. Rain will diminish this evening, and completely end before midnight. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Mar 4, 12:32 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 4, 12:32 AM EST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1232 AM EST Wed Mar 4 2020 .SYNOPSIS... A front will stall just to our south tonight and Wednesday then remain nearly stationary or return north some as a warm front Wednesday night. Low pressure will move across the area Thursday. Expect clearing, cooler and breezy conditions Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Drier air will push into the forecast area from the north as a cold front moves through the region tonight. The chance of rain is low but we can't rule out a few additional showers overnight as the front crosses the region and stalls to our south by early Wednesday morning. Lows tonight will generally be in the 50s. Given the widespread rainfall over the past 24 hours, there may be enough near-surface moisture to support patchy fog despite a 20-25 kt LLJ and mostly cloudy skies. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... The stalled front to the south of the forecast area (FA) will begin to lift northward as a warm front Wednesday with a fairly strong moisture gradient across the FA. As this front continues its slow progression northward, showers will be likely again in the southern forecast area by late Wednesday afternoon. Highs will be seasonable in the 60s. Rain will likely increase in coverage and intensity into Wednesday night as moisture increases and PWATs recover to around 1.25 inches. Overnight lows will stay in the 40s and 50s as clouds limit the temperature diurnal range. Thursday a deepening surface low along the Gulf of Mexico will begin to move to the northeast towards the forecast area. This low is expected just south of SC with heaviest rain developing during the day Thursday. Highs will remain well below average in a wedge, mainly in the low 50s. This low will be off the coast of SC by Thursday night, moving to the northeast. Total QPF for Wednesday and Thursday will be close to around 1.5 to 3 inches with the greatest amounts in the CSRA. Flooding will be possible along rivers and in already saturated areas. && .LONG TERM /FRIDAY THROUGH TUESDAY/... This low will deepen in the Atlantic Ocean as strong high pressure in the central US begins to move towards the forecast area. A strengthening pressure gradient will lead to stronger winds during the day on Friday with gusts between 25 and 30 mph possible. Seasonable, dry high pressure will be in place for the weekend keeping winds light and skies clear. As this high shifts offshore, moisture will return with increasing clouds and a chance of showers Monday. Temperatures will also increase as this southerly flow brings warmer air into the FA. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Radar showing some patchy light rain moving across the central Midlands just north of CAE at 05z ahead of cold front. These showers not expected to have any significant impact to terminals. VFR conditions expected through the early morning with mid level ceilings as drier low-level air filters in from the northwest. Light southwest winds becoming variable. The next upper disturbance moving through southwesterly flow aloft will arrive in the afternoon bringing a return of rain and MVFR and possible IFR restrictions after 16z. Variable winds 5 knots. EXTENDED AVIATION OUTLOOK...Rain and flight restrictions Wednesday evening through Thursday evening. VFR and breezy Friday. VFR Sat/Sun. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 3, 8:58 PM EST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 858 PM EST Tue Mar 3 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 050200- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 858 PM EST Tue Mar 3 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain is expected Wednesday night through Thursday with locally heavy rain possible. With saturated soils and above normal lake and river levels flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in Georgia, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.